• 03-12-2011 06:21 AM
    zeion
    Immediate sexual side effects of Finasteride - will it go away?
    Hello everyone, I'm new here.

    I'm 23 and have started taking 1mg generic finasteride (Sandoz) for the past 3 days. I'm already feeling a dramatic change in libido and being able to have and maintain an erection. I also feel occasional soreness in my testicles.

    Now I just wanted to ask if any of you have similar experiences? And if these effects will go away if I stay on the drug?



    Also on the side, just had a few more things to ask if its ok:

    1) Are there proven ways to make minoxidil more effective? I've read about using sebum removers and carrier lotion?

    2) What about hair concealers? Would you recommend to use any at all?

    Thanks a lot!
  • 03-12-2011 03:00 PM
    Jagster
    I have been taking finasteride for two weeks or so. I noticed decreased libido and erectile dysfunction almost immediately just as you did. Even though it hasn't returned to pre-finasteride levels, my libido has partially returned already. Whether it will fully return remains to be seen. My understanding is that such side-effects do go away for many men eventually as the body adjusts (maybe after a month, maybe two), although for some it does not.

    I would stick with it for at least a month to see how it goes. To be honest, I found decreased libido to be a bit refreshing. My mind isn't constantly being bombarded with thoughts of sex. On the negative side, it can make life less exciting.
  • 03-13-2011 04:21 PM
    Philbert
    Mind over matter buddy. A lot of people psych themselves out from reading so much crap on these forums and sites that it just occurs. Try staying off these sites for a couple weeks and forget about it, then try to figure it out.
  • 03-13-2011 06:17 PM
    zeion
    Quote:

    Originally Posted by Philbert View Post
    Mind over matter buddy. A lot of people psych themselves out from reading so much crap on these forums and sites that it just occurs. Try staying off these sites for a couple weeks and forget about it, then try to figure it out.

    So you're saying that I'm feeling this way because of all the things I read online and not because of the drug?
  • 03-15-2011 10:35 AM
    Notbaldyet
    don't be in denial
    people who say 'mind over matter' and etc are in denial that there is a problem. its a no brainer - you're taking a medication which suppresses the production of a major male hormone. most men lose hair. this medication stops this in many (if not most) men. so, do you really think that a medication, which is designed to block male hormones, which is so powerful that it will stop a natural process like hairloss in most men will not stop other 'natural processes'? anyway, the research is already out - propecia causes erectile dysfunction. its not in your head. thats a fact. now you take this medication at your own peril.
  • 03-15-2011 04:31 PM
    mothernature
    then theres people on the other end of the anti propecia bandwagon like above^^ been on propecia (im 24) for a month and a half with no side effects but I'm not sure if its working im still seeing hairs on my desk :(
  • 03-16-2011 11:39 AM
    Notbaldyet
    mothernature
    the bandwagon will stop one day (probably soon) and the facts will come out. i personally think there is enough evidence already to say that there is no bandwagon anymore (ie its no longer opinion). the question is, when the bandwagon stops, do you want to be the one who finds out that in fact this medicine causes side effects in a large minority of men (?30%?), most of whom were in denial because they were so desperate to keep their hair, and that it is even possible that some of these side effects may persist for a very long time? and that anybody who was ever exposed to finasteride may be at risk in the future for early onset of ED?
  • 03-16-2011 02:06 PM
    mothernature
    i agree, and the case needs to be taken up to Merck for possible false advertisement and perhaps with the FDA:confused:
  • 03-17-2011 10:09 AM
    zeion
    stopped
    OP here.

    I personally don't think its worth sacrificing my sexual pleasure (and potentially other health matters) for a few strands of hair that are not even guaranteed to come... So I've stopped taking the finasteride for the past few days and I can say I feel fine now. Still using minoxidil though.
  • 03-17-2011 01:52 PM
    stylus187
    Quote:

    Originally Posted by Notbaldyet View Post
    the bandwagon will stop one day (probably soon) and the facts will come out. i personally think there is enough evidence already to say that there is no bandwagon anymore (ie its no longer opinion). the question is, when the bandwagon stops, do you want to be the one who finds out that in fact this medicine causes side effects in a large minority of men (?30%?), most of whom were in denial because they were so desperate to keep their hair, and that it is even possible that some of these side effects may persist for a very long time? and that anybody who was ever exposed to finasteride may be at risk in the future for early onset of ED?

    Very well said!!!!!!

» The Bald Truth

» Recent Threads

Topical Fin or RU?
10-22-2014 06:58 PM
by buck
Last Post By lmg7
Today 03:54 PM
How Do You Mix KB with RU?
10-13-2014 05:04 AM
by Suicide
Last Post By hertito
Today 03:16 PM
Hair treatment for MPB in teenagers
07-09-2014 05:55 PM
Last Post By Illusion
Today 03:00 PM
Dr Klein promox patients! Read if you need help.
08-21-2014 08:44 AM
by Jazz1
Last Post By Jazz1
Today 02:54 PM
Histogen and Replicel : stem cell meeting on the Mesa
09-28-2014 03:48 PM
Last Post By noisette
Today 02:53 PM
Best Hair Transplant surgeons in the world?
10-20-2014 09:51 AM
by psychic
Last Post By Thinning@30
Today 02:51 PM